Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 78, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2010, 2:44 PM MDT for El Paso County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 2, 2010, 3:22 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 67 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673
WUUS55 KPUB 022044
SVRPUB
COC041-022145-
/O.NEW.KPUB.SV.W.0078.100602T2044Z-100602T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 345 PM MDT
* AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PEYTON...OR 22 MILES NORTHEAST OF COLORADO
SPRINGS...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEYTON...CALHAN...RAMAH AND RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 10406 3881 10404 3903 10466 3913 10461
3913 10415
TIME...MOT...LOC 2044Z 288DEG 11KT 3909 10451
WIND...HAIL <50MPH 1.00IN
$$2 follow-up statements
834
WWUS55 KPUB 022105
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT WED JUN 2 2010
COC041-022145-
/O.CON.KPUB.SV.W.0078.000000T0000Z-100602T2145Z/
EL PASO CO-
305 PM MDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
EL PASO COUNTY UNTIL 345 PM MDT...
AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PEYTON...OR 21 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PEYTON...CALHAN...RAMAH AND RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3912 10406 3881 10404 3903 10466 3913 10461
3913 10415
TIME...MOT...LOC 2105Z 288DEG 11KT 3905 10448
WIND...HAIL <50MPH 1.00IN
$$903
WWUS55 KPUB 022122
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT WED JUN 2 2010
COC041-022132-
/O.CAN.KPUB.SV.W.0078.000000T0000Z-100602T2145Z/
EL PASO CO-
322 PM MDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3912 10406 3881 10404 3903 10466 3913 10461
3913 10415
TIME...MOT...LOC 2122Z 288DEG 11KT 3903 10442
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:42 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 2, 2:42 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT WED JUN 2 2010 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER THE RAMPART RANGE AND TRACK EASTWARD IN TO THE COLORADO SPRINGS AREA. RADAR ANALYSIS INDICATES THESE STORMS ARE WEAK WITH LIGHTNING AND SMALL BEING THE PRIMARY IMPACTS AS THEY MOVE ACROSS THE CITY. WINDS HAVE TURNED EAST TO SOUTHEASTERLY ACROSS THE PLAINS THIS AFTERNOON HELPING TO KEEP DEW POINT TEMPERATURES IN THE UPPER 40S TO LOW 50S. THE LATEST MESOANALYSIS INDICATES AROUND 2000 J/KG OF CAPE ALONG THE NORTHERN I-25 CORRIDOR ALONG WITH A THETA E AXIS ALONG THE I-25 CORRIDOR. A SHORTWAVE TROUGH OVER WESTERN COLORADO WILL AID IN LIFT THIS AFTERNOON AS IT PROGRESSES ACROSS THE STATE. A SOUTHWARD MOVING OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION IN THE NORTHERN PLAINS WILL ALSO PROVIDE A FOCUS FOR THUNDERSTORMS OVER NORTHEAST COLORADO. ANOTHER AREA OF THUNDERSTORMS IS FORECAST TO DEVELOP ALONG THE COLORADO-NEW MEXICO BORDER THIS AFTERNOON AND PASS EAST ACROSS THE FAR SOUTHERN PLAINS THROUGH THIS EVENING. GIVEN THE INSTABILITY AND SHEAR AROUND 35 KTS...SOME THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON AND EVENING...ESPECIALLY NORTH OF HIGHWAY 50 AND EAST OF I-25. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS...HOWEVER AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...ESPECIALLY ALONG THE OUTFLOW BOUNDARY WHEN IT ARRIVES ACROSS THE AREA. AS THE UPPER WAVE MOVES EAST THIS EVENING...EXPECT THE THUNDERSTORMS TO MOVE OUT OVER THE PLAINS. THE LATEST WRF RUN HAS THUNDERSTORM ACTIVITY PERSISTING ALONG THE KANSAS BORDER THROUGH 06Z ASSOCIATED WITH THE OUTFLOW BOUNDARY WHILE ANOTHER AREA OF THUNDERSTORMS DEVELOP WEST NEAR PUEBLO. NOT AS CONFIDENT IN THE CONVECTIVE DEVELOPMENT NEAR PUEBLO...SO RETAINED THE LOWER POPS OVER THAT AREA THROUGH THE EVENING. HIGH PRESSURE BEGINS TO BUILD OVER THE DESERT SOUTHWEST BY TOMORROW WITH ZONAL WESTERLY FLOW SETTING UP OVER COLORADO. THIS WILL ALLOW DRY WARM AIR ALOFT TO MIX DOWN TO THE SURFACE. A DRYLINE IS FORECAST TO DEVELOP BY LATE MORNING AND QUICKLY PROGRESS ACROSS THE PLAINS THROUGH 21Z. MODELS IN AGREEMENT WITH AROUND 1500 J/KG OF CAPE ALONG THE KANSAS BORDER AT 21Z WITH A LOW CHANCE OF THUNDERSTORMS ALONG THE BORDER THROUGH 00Z. AFTERNOON HIGHS WILL BEGIN TO WARM UP ON THURSDAY WITH HIGHS REACHING THE LOWER 90S ACROSS THE PLAINS. MOZLEY .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) COULD STILL BE SOME TSTMS ALONG THE FAR ERN BORDER IN THE EVENING HOURS THURSDAY BUT THE REST OF THE AREA SHOULD BE DRY. FRI AND SAT A FLAT UPR RIDGE WL BE OVR THE FORECAST AREA...AND SHOULD HAVE DRY WEATHER ON FRIDAY WITH HIGHS IN THE 80S AND 90S AT THE LOWER ELEVATIONS. SAT MORNING A WEAK FRONT IS FORECAST TO MOVE THRU THE SERN PLAINS...WITH AFTERNOON DEW POINTS EXPECTED TO BE IN THE 40S. THE GFS KEEPS THE CWA DRY...WHILE THE NAM DEVELOPS SOME PCPN ALONG AND NR THE ERN MTS IN THE LATE AFTERNOON. TEMPS ON SAT WL LIKELY BE A LITTLE HIGHER THAN ON FRI. SUN THE UPR RIDGE CENTER WL BE OVR NM...WITH A SHRTWV TROF MOVING ACRS THE EASTERN PORTIONS OF THE AREA IN THE AFTERNOON. LOW LEVEL UPSLOPE FLOW AND DEW POINTS IN THE 40S AND 50S AREA EXPECTED OVR THE SERN PLAINS SO WL KEEP SOME STORMS IN THE FORECAST ACRS THE ERN AREAS. TEMPS WL NOT BE AS WARM ON SUNDAY. MON THE UPR RIDGE SHIFT SOUTHWARD AND ANOTHER FRONT MOVES THRU THE AREA EARLY MON MORNING. LOW LEVEL UPSLOPE ON MON OVR ERN AREAS ALONG WITH AMPLE LOW LEVEL MSTR WL LIKELY LEAD TO ANOTHER DAY WITH TSTMS OVR ERN AREAS. WITH THE UPR RIDGE SHIFTING WELL SOUTH INTO SRN TX FOR TUE A SHORTWAVE TROF WL MOVE BY THE AREA TUE SENDING ANOTHER FRONT INTO THE AREA. MAY SEE SOME TSTMS DEVELOP ALONG THE ERN MTS IN THE AFTERNOON. ON WED THE UPR RIDGE IS EXPECTED TO BUILD BACK OVR THE AREA WITH MAINLY DRY WEATHER. && .AVIATION... VFR CONDITIONS AT KALS THROUGH TOMORROW. THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER THE KCOS REGION AND WILL PERSIST THROUGH THIS EVENING. EXPECT BRIEF MVFR TO IFR CONDITIONS AT KCOS FROM 20Z THROUGH 00Z IN ANY THUNDERSTORMS THAT PASS OVER THE TERMINAL. HAIL WILL BE A THREAT AT KCOS WITH HAIL DIAMETERS APPROACHING 1 INCH IN STRONGER THUNDERSTORMS. EXPECT THUNDERSTORMS TO CLEAR OUT OF THE KCOS AREA BY 02Z WITH VFR CONDITIONS EXPECTED OVERNIGHT. VFR CONDITIONS ARE EXPECTED AT KPUB THROUGH TOMORROW...HOWEVER THERE IS THE POSSIBILITY OF THUNDERSTORMS OVER TERMINAL LATE THIS AFTERNOON AND TONIGHT. CONFIDENCE IS MARGINAL IN SOUTHWARD DEVELOPMENT OF THE THUNDERSTORMS TO THE NORTH OF KPUB SO WILL JUST MENTION A CB IN THE TAF FOR NOW. VFR CONDITIONS ARE EXPECTED AT KPUB FOR TOMORROW. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/28
Hazardous weather outlook, Jun 2, 1:58 PM MDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 158 PM MDT WED JUN 2 2010 COZ058>089-093>099-032000- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 158 PM MDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND EASTERN PLAINS THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH INCREASING LOW LEVEL MOISTURE IN EASTERLY UPSLOPE FLOW. THE MAIN THREAT WITH THUNDERSTORMS WILL BE HAIL 1 INCH IN DIAMETER OR LARGER...WIND GUSTS OVER 60 MPH...LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE RISK FOR SEVERE THUNDERSTORMS WILL BE HIGHEST NORTH OF HIGHWAY 50 AND EAST OF INTERSTATE 25...AND ACROSS THE FAR SOUTHEAST PLAINS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS THURSDAY...AND ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO SUNDAY AND MONDAY. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO NEAR 50 MPH. SMALL HAIL MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE PLAINS THIS AFTERNOON AND EVENING. 88/23
In the hours before
Local storm report, Jun 2, 2:15 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 WSW SECURITY 38.71N 104.83W
06/02/2010 M1.00 INCH EL PASO CO BROADCAST MEDIA
&&
28Special weather statement, Jun 2, 2:30 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT WED JUN 2 2010 COZ084-085-022100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 230 PM MDT WED JUN 2 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEYTON...OR 22 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PEYTON. CALHAN. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Jun 2, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 46 min |
| Jun 2, 4:18 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.